Alert archive / Oregon / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Pendleton, OR

May 8, 2013Grant County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at May 8, 2013, 2:07 PM PDT for Grant County, Oregon. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2013, 2:07 PM PDT (21:07 UTC)
Expired
May 8, 2013, 2:30 PM PDT
In force
23 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

County Grant County, OR

The radar

The Pendleton radar (KPDT), 134 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:30 AM PDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 8, 10:30 AM PDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1030 AM PDT WED MAY 8 2013

UPDATED AVIATION DISCUSSION

.UPDATE...HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL CONTINUE TO
PROVIDE OUR AREA WITH ABOVE NORMAL TEMPERATURES TODAY. THE WARM
TEMPERATURES WILL COMBINE WITH DAYTIME HEATING AND MAKE THE
ATMOSPHERE INCREASINGLY UNSTABLE THIS AFTERNOON. FOR THE MOMENT
OUR SOUTHERN AND EASTERN ZONES COULD EXPERIENCE SOME CONVECTION THAT
COULD MIGRATE INTO THE FOOTHILLS BUT THE CONFIDENCE REMAINS LIMITED
AT THE MOMENT. OTHER THAN SOME SLIGHT MODIFICATION TO THE WINDS IN
THE GORGE THE PRESENT SHORT TERM FORECAST APPEARS ON TRACK FOR NOW.

.AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24
HOURS. LIGHT WINDS GENERALLY LESS THAN 10 KTS EXCEPT AT KDLS WHERE
CROSS CASCADE PRESSURE DIFFERENCES WILL KEEP WINDS 10-20 KTS. KBDN
AND KRDM WILL HAVE THUNDERSTORMS IN THE VICINITY DURING THE
AFTERNOON AND EVENING WHICH COULD BRIEFLY DEGRADE THE CONDITIONS TO
MVFR.

&&

.PREV DISCUSSION... /ISSUED 420 AM PDT WED MAY 8 2013/

SHORT TERM...TODAY THROUGH FRIDAY...A CUTOFF LOW OVER THE DESERT
SOUTHWEST AND A PAIR OF WEAKER LOWS OFFSHORE WILL CONTRIBUTE TO
SHOWER AND THUNDERSTORM DEVELOPMENT AGAIN THIS AFTERNOON AND
EVENING. MOST OF THE ACTIVITY WILL BE OVER CENTRAL AND EASTERN
OREGON...BUT A FEW STORMS COULD ALSO FORM OVER THE NORTHERN BLUES.
AND EVEN THOUGH HIGH PRESSURE WILL BE STRENGTHENING OVER NORTHERN
OREGON AND WASHINGTON...THE LOWER ATMOSPHERE WILL BE VERY
UNSTABLE...CREATING A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
WASHINGTON CASCADES AS WELL. ON THURSDAY AND FRIDAY THE HIGH WILL
STRENGTHEN FURTHER...BUT UNSTABLE CONDITIONS WILL REMAIN AND SHOWERS
AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER CENTRAL AND EASTERN
OREGON. HOWEVER...CHANCES WILL LESSEN EACH DAY AS COMPARED TO
WEDNESDAY. ANY STORMS THAT DEVELOP OVER THE NEXT THREE DAYS WILL BE
WEAK...ALTHOUGH ABUNDANT LIGHTNING...SMALL HAIL...GUSTY WINDS AND
BRIEF HEAVY RAIN CAN NOT BE COMPLETELY RULED OUT. TEMPERATURES WILL
REMAIN ABOVE NORMAL THROUGH THIS PERIOD WITH HIGHS IN THE MID 70S TO
NEAR 90 DEGREES. WINDS WILL GENERALLY BE LIGHT...EXCEPT OCCASIONALLY
BREEZY IN THE EASTERN COLUMBIA GORGE AND KITTITAS VALLEY.  TRIMARCO

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...HIGH PRESSURE WILL SHIFT
SLOWLY EAST TO IDAHO FRIDAY AND SATURDAY. SUNDAY AN UPPER LEVEL
TROUGH AND COLD FRONT WILL MOVE INTO EASTERN WASHINGTON AND OREGON.
THIS WILL BRING COOLER TEMPERATURES AND A CHANCE OF RAIN TO EASTERN
WASHINGTON AND OREGON BY SUNDAY AFTERNOON. IT WILL STILL BE WARM AND
UNSTABLE AHEAD OF THE COLD FRONT AND THE MID LEVEL FLOW WILL BE
STRONG. THIS COULD SET THE STAGE FOR AN ACTIVE THUNDERSTORM DAY OVER
THE EASTERN HALF OF THE FORECAST AREA. COOLER TEMPERATURES AND
SHOWERS WILL PERSIST MONDAY AS THE UPPER LEVEL TROUGH MOVES OVER
EASTERN WASHINGTON AND OREGON. THE RIDGE WILL REBUILD TUESDAY FOR
DRIER WEATHER.  COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  84  52  85  53 /   0   0   0   0
ALW  86  56  87  57 /   0   0   0   0
PSC  91  54  90  54 /   0   0   0   0
YKM  90  55  90  55 /   0   0   0   0
HRI  89  52  89  53 /   0   0   0   0
ELN  90  51  89  52 /  10  10   0  10
RDM  80  44  82  45 /  10  10   0   0
LGD  80  48  81  47 /  20  20  20  20
GCD  76  49  78  49 /  30  30  20  20
DLS  85  53  87  54 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/
Hazardous weather outlook, May 8, 5:16 AM PDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
516 AM PDT WED MAY 8 2013

ORZ049-050-502-503-505-506-509-WAZ030-520-091230-
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-EAST SLOPES OF THE OREGON CASCADES-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-
516 AM PDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OREGON...NORTHEAST OREGON...CENTRAL WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING INTO THE DESERT SOUTHWEST WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHEAST
OREGON THIS AFTERNOON AND EVENING. SOME STORMS MAY ALSO DEVELOP
OVER THE NORTHERN BLUE MOUNTAINS OR THE WASHINGTON CASCADES. MOST
STORMS WILL BE WEAK...BUT SOME COULD PRODUCE FREQUENT
LIGHTNING...SMALL HAIL...GUSTY WINDS OR BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EVEN AS THE LOW PROGRESSES EAST ON THURSDAY AND FRIDAY THERE WILL
CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF CENTRAL AND NORTHEAST OREGON.

Nearby

Severe Thunderstorm Warnings in Oregon, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.